Methotrexate and dizziness

Hi

I am trying to solve the problem of my dizziness as I am getting nowhere with my consultant despite being hospitalised twice. I have been taking MTX for one year now, 10 mg a week. Having googled side effects there is some suggestion that it can cause dizziness. Does anyone les get this, a feeling of disorientation at best up to full on dizziness? This has been happening to me for 6 months but as time goes on it is becoming more and more prevalent.

My consultant just keeps upping my steroid dosage, I am now on 30 mg a day!

Many thanks

Me

9 Replies

oldestnewest
  • Could you ask your gp to refer you to neurology. Could be totally disconnected like laberynthitis or similar. I am on MTX 25mgs. Plenty side effects but no dizzyness.

  • Hi Sarah

    My rheumatologist is hard to see despite the hospital that I was admitted to ringing him. I have a heart block and with that in mind my lovely cardiologist has sorted a 3day ECG for me within 24 hours of emailing her! I think it could be neurological but in the absence of an appointment with my rheumy I am looking for all answers. I am also losing a lot of hair, has that affected you. You are on a far higher dosage than me!

    M

  • Many consultants also do private consultations as well as working for the NHS. Hospital trusts - part of the NHS - are now allowed to generate up to 49% of their income from private patients.

    If you can afford to pay, I feel you would get better treatment.

    I really wish there was some honesty from politicians before the last election to tell us they were planning to privatise the health service.

    Bottom line is, in my opinion, you will find it difficult to get an urgent appointment unless you are willing to take/pay for the private option. It does not seem now to be strictly governed by clinical needs.

  • I think you may be right...... It has been an option that we are considering

    Thank you

  • Hi Chablis I also am on Methotexrate 15mg and 30 mg prednisolone I do not get exact dizziness but def lightheadedness which does cause me to stumble I am so desperate to get my steroids down that I am willing to put up with this My doc gave me an anti histamine to help with the nausea headaches and extreme sweating which def was debilitating it is cyclizine and seems to help with that . I just hate all these side effects feel as if my body has been invaded My rheumy said that it was poss she would increase meth as at this dose it may not have the impact we need to get off the steroids ,which is the ultimate goal .Would def question the increase in steroid dosage. Take care

  • I was on methotexrate for a year. When I injected it in the leg I was fine it worked miracles. I tried the tablets and I was sick and dizzy every day. Go to the doctors and bug them about it. Its a form of chemo and its dangerous if it doesn't work right. I damaged my stomach on the tablets

  • Does that mean that you think it is the steroids that make you dizzy? I must admit, I like steroids, I feel more with it, if anything I thought it was the methotrexate, but I am grasping at straws.......

    Good luck with your steroid reduction

    Me

  • It may well be the steroids I was on prednisolone too and was always light headed, now I'm off it and just on methotrexate(with other stuff obviously) I'm not dizzy as much. It may be you are in a flare and this is a symptom.

    Hope you get to the bottom of it xxx

  • Hi, my daughter passed two years ago with lupus. I remember she felt just the way you have explained. She took it once a week. She always dreaded that day.

You may also like...